Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Charleston, SC

June 28, 2021Jenkins County, Georgia

NWS Charleston, SC issued this special weather statement at Jun 28, 2021, 8:30 PM EDT for Jenkins County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2021, 8:30 PM EDT (00:30 UTC)
Expired
Jun 28, 2021, 9:00 PM EDT
In force
30 min
Issued by
NWS Charleston, SC
Hail
0.00 in
Wind
45

County Jenkins County, GA

The radar

The Charleston,SC radar (KCLX), 86 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 970 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
970 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

860 
WWUS82 KCHS 290030
SPSCHS

Special Weather Statement
National Weather Service Charleston SC
830 PM EDT Mon Jun 28 2021

GAZ087-088-290100-
Jenkins-Screven-
830 PM EDT Mon Jun 28 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES...

At 829 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Woodcliff to
near Herndon, and moving northwest at 10 mph.

HAZARD...excessive cloud to ground lightning.

SOURCE...Radar Indicated.

IMPACT...All outdoor activities should cease. Move indoors 
         immediately.

Some locations in the path of these storms include...
Millen, Sylvania, Perkins and Herndon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

&&

LAT...LON 3289 8212 3292 8208 3292 8195 3295 8186
      3294 8183 3295 8182 3293 8178 3291 8177
      3293 8172 3274 8157 3280 8214 3283 8215
TIME...MOT...LOC 0029Z 124DEG 10KT 3279 8172 3287 8215 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<45 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 28, 7:24 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 28, 7:24 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
724 PM EDT Mon Jun 28 2021

.SYNOPSIS...
Tropical Storm Danny over the southwest Atlantic will move
onshore along the South Carolina coast this evening. Atlantic
high pressure will then prevail before a cold front approaches
the region late week.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 5 PM: The forecast updated to reflect latest wind guidance
from NHC. Latest KCLX detected a band of moderate to heavy rain
pivoting over the lower Savannah River. The forecast update will
feature adjustments to PoPs and Wx to reflect latest radar
trends.

As of 350 PM: See NHC for the latest update on Tropical Storm
Danny. KCLX data and visible satellite clearly shows the center
of Tropical Storm Danny off the coast of the SC Lowcountry,
tracking WNW. Rain bands associated with Danny will increase
across the coastal areas through the rest of the afternoon into
early evening. High resolution guidance indicates that rainfall
bands may reach an inflection point near the SC/GA State line,
resulting in periods of heavy rainfall. Latest SPC mesoscale
analysis indicated STP values around 1 unit along the SC Coast.
It is possible that convection over the SC Lowcountry will show
periods of concentrated mesos. The forecast will time cate PoPs
passing SE to NW across the forecast area this evening.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
Atlantic high pressure will be the dominant feature Tuesday through
Thursday. Expect fairly typical diurnal shower/thunderstorm coverage
each day. The threat for organized severe weather is low.
Temperatures will be within a few degrees of normal, with highs
peaking in the upper 80s to around 90, and lows mainly in the lower
70s, although more mild in the mid 70s at the immediate coast.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Atlantic high pressure will begin to lose influence late week into
the weekend as an amplified mid level trough shifts into the eastern
U.S. and brings a cold front towards the region. There is still
uncertainty with regards to how far and fast the front progresses,
but regardless, deep southwest flow will keep PWats near or over 2
inches and lead to scattered to numerous showers/thunderstorms each
day. Temperatures through the period are expected to be near to
slightly below normal.

&&

.AVIATION /00Z MONDAY THROUGH SATURDAY/...
Tropical Storm Danny will shift inland over southern SC this
evening. Gusty winds initially will settle through the night as
the system moves further away and weakens. Flight restrictions,
mainly in ceilings, will also improve through the night with VFR
expected at all TAF sites by early Tuesday morning. The main
threat for impacts associated with showers/thunderstorms will be
at KSAV early.

Extended Aviation Outlook: Brief flight restrictions possible mainly
in daytime showers and thunderstorms, and possibly in early morning
low clouds/fog.

&&

.MARINE...
Tropical Storm Danny is forecast to track WNW across the SC waters
through rest of this afternoon and evening. Tropical Storm Warnings
have been posted for the SC marine zones. The GA waters will remain
on the south side of the system, resulting in Small Craft Advisory
conditions.

Tuesday through Saturday: Atlantic high pressure will be the
dominant feature through the period, although a cold front will
approach the region from the west late week. Southeast winds will
gradually become more southerly with time, and then increase in
speed towards the weekend as the pressure gradient becomes enhanced.
Conditions could become supportive of Small Craft Advisories for
portions of the waters.

Rip Currents: A Moderate Risk for rip currents is in place for all
South Carolina and Georgia beaches through this evening as low
pressure advances to the Southeast coast.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Tropical Storm Warning for SCZ045-050-052.
MARINE...Tropical Storm Warning for AMZ330-350-352.
     Small Craft Advisory until 11 PM EDT this evening for AMZ354.
     Small Craft Advisory until 2 AM EDT Tuesday for AMZ374.

&&

NEAR TERM...NED
SHORT TERM...ETM
LONG TERM...ETM
AVIATION...CPM/ETM
MARINE...NED
Hazardous weather outlook, Jun 28, 12:11 PM EDT, 8 hours 19 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Charleston SC
1211 PM EDT Mon Jun 28 2021

GAZ117-119-139-141-SCZ048-049-051-291545-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Coastal Jasper-
1211 PM EDT Mon Jun 28 2021

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

Flash Flooding: There is a low risk for localized flash flooding,
especially in urbanized areas and coastal locations.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ050-291545-
Charleston-
1211 PM EDT Mon Jun 28 2021

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.
   Tropical Storm Warning.

Flash Flooding: There is a low risk for localized flash flooding,
especially in urbanized areas and coastal locations.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-291545-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Jasper-
1211 PM EDT Mon Jun 28 2021

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ045-052-291545-
Inland Berkeley-Tidal Berkeley-
1211 PM EDT Mon Jun 28 2021

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

Flash Flooding: There is a low risk for localized flash flooding,
especially in urbanized areas and coastal locations.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-291545-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
1211 PM EDT Mon Jun 28 2021

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ354-374-291545-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
1211 PM EDT Mon Jun 28 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Local storm report, Jun 28, 7:49 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
749 PM EDT MON JUN 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TROPICAL STORM   6 WSW FOREST BEACH      32.11N  80.84W
06/28/2021                   AMZ352             SC   MESONET

            WIND GUST TO 35 KNOTS ASSOCIATED WITH TROPICAL STORM
            DANNY.

&&

EVENT NUMBER CHS2100310

MTE
Local storm report, Jun 28, 7:58 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
758 PM EDT MON JUN 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     HEAVY RAIN       4 S HARDEEVILLE         32.23N  81.07W
06/28/2021  U0.00 INCH       JASPER             SC   SOCIAL MEDIA

            A SOCIAL MEDIA POST REPORTED INFORMATION ABOUT
            WIDESPREAD STREET FLOODING ALONG US HWY 21 NEAR THE TOWN
            OF HARDEEVILLE. IN ADDITION, AN ESTIMATED 3-4 INCHES OF
            WATER WERE COMPLETELY COVERING ROADWAYS IN SPOTS ALONG
            HWY 17, MAINLY SOUTH OF I-95. NO REPORTS OF ANY ROAD
            CLOSURES.

&&

EVENT NUMBER CHS2100311

BRM
Special weather statement, Jun 28, 7:59 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Charleston SC
759 PM EDT Mon Jun 28 2021

GAZ087-088-SCZ042-290030-
Jenkins-Screven-Hampton-
759 PM EDT Mon Jun 28 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN, JENKINS AND
HAMPTON COUNTIES...

At 759 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles northeast of
Hunters to near Captolo, and moving west at 40 mph.

HAZARD...excessive cloud to ground lightning.

SOURCE...Radar Indicated.

IMPACT...All outdoor activities should cease. Move indoors
         immediately.

Some locations in the path of these storms include...
Millen, Sylvania, Butts, Rocky Ford, Woodcliff, Altman, Captolo and
Shirley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

&&

LAT...LON 3289 8178 3266 8127 3259 8162 3263 8180
      3264 8180 3265 8183 3264 8188 3268 8209
      3274 8211
TIME...MOT...LOC 2359Z 103DEG 35KT 3272 8148 3266 8166

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<45 MPH
Local storm report, Jun 28, 8:16 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
816 PM EDT MON JUN 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     LIGHTNING        6 ENE PORT WENTWORTH    32.17N  81.09W
06/28/2021                   JASPER             SC   SOCIAL MEDIA

            A PICTURE ON SOCIAL MEDIA SHOWS A TREE DOWN BLOCKING
            ONE LANE ON HWY 170 ABOUT 2 MILES EAST OF THE SAVANNAH
            RIVER. THE PICTURE SHOWS SUBSTANTIAL TREE DEBRIS ACROSS
            THE ROAD. MOST LIKELY CAUSED BY LIGHTNING.

&&

EVENT NUMBER CHS2100312

BRM
Local storm report, Jun 28, 8:26 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
826 PM EDT MON JUN 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     TROPICAL STORM   5 ESE DEWEES ISLAND     32.81N  79.63W
06/28/2021                   AMZ350             SC   BUOY

            WINDS ASSOCIATED WITH TROPICAL STORM DANNY GUSTED TO 41
            KNOTS.

&&

EVENT NUMBER CHS2100313

MTE
Special weather statement, Jun 28, 8:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
830 PM EDT Mon Jun 28 2021

GAZ087-088-290100-
Jenkins-Screven-
830 PM EDT Mon Jun 28 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES...

At 829 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Woodcliff to
near Herndon, and moving northwest at 10 mph.

HAZARD...excessive cloud to ground lightning.

SOURCE...Radar Indicated.

IMPACT...All outdoor activities should cease. Move indoors
         immediately.

Some locations in the path of these storms include...
Millen, Sylvania, Perkins and Herndon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

&&

LAT...LON 3289 8212 3292 8208 3292 8195 3295 8186
      3294 8183 3295 8182 3293 8178 3291 8177
      3293 8172 3274 8157 3280 8214 3283 8215
TIME...MOT...LOC 0029Z 124DEG 10KT 3279 8172 3287 8215

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<45 MPH

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.